Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 12, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Aug 12, 2018, 7:54 AM CDT for Uvalde County, Texas. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2018, 7:54 AM CDT (12:54 UTC)
- Expired
- Aug 12, 2018, 2:29 PM CDT
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 32 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nueces River at Laguna (UVAT2). The gauge peaked at 13.86 ft at Aug 12, 2018, 8:00 AM CDT.
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08190000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
512
WGUS44 KEWX 121254
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
754 AM CDT Sun Aug 12 2018
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Nueces River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC463-130429-
/O.NEW.KEWX.FL.W.0012.180812T1254Z-180813T0429Z/
/UVAT2.2.ER.180812T1217Z.180812T1400Z.180812T1629Z.NO/
754 AM CDT Sun Aug 12 2018
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Nueces River At Laguna.
* until this evening...or until the warning is cancelled.
* At 7:30 AM Sunday the stage was 12.6 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 14.9 feet by late this
morning. The river will fall below flood stage by early afternoon.
* Impact...At 14.0 feet...Moderate flooding with flow exceeding the banks of
recreation camps in northern Uvalde County endangering sleeping campers and
washing autos and gear downstream. Highway 55 crosses Hackberry Creek above
Barksdale and the Nueces River at Barksdale. Farm to Market 337 crosses Camp
Wood Creek east of Camp Wood in three places. All these crossings have had
vehicular related drownings..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Laguna 7 10 12.6 Sun 07 AM 3.3 3.2 3.2 3.2 3.2
&&
LAT...LON 2944 10003 2945 9995 2928 9990 2914 9985
2913 9994 2926 9998
$$1 follow-up statement
686
WGUS84 KEWX 121929
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
229 PM CDT Sun Aug 12 2018
...The flood warning is cancelled for the following rivers in Texas...
Nueces River At Laguna Affecting Uvalde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC463-121959-
/O.CAN.KEWX.FL.W.0012.000000T0000Z-180813T0429Z/
/UVAT2.2.ER.180812T1217Z.180812T1315Z.180812T1444Z.NO/
229 PM CDT Sun Aug 12 2018
The flood warning is cancelled for
the Nueces River At Laguna.
* At 1:30 PM Sunday the stage was 5.8 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to 5.0 feet by tomorrow morning.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Laguna 7 10 5.8 Sun 1 PM 5.0 3.3 3.3 3.3 3.3
&&
LAT...LON 2944 10003 2945 9995 2928 9990 2914 9985
2913 9994 2926 9998
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 12, 6:38 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 12, 6:38 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 638 AM CDT Sun Aug 12 2018 .AVIATION... Ceilings have set in across South Central Texas with DRT being a mix of VFR/MVFR, AUS holding at MVFR, and the San Antonio terminals (SAT/SSF) currently at IFR. Improvement will be slow through them morning with SAT/SSF becoming MVFR by 15z and cigs at all terminals becoming VFR by mid-day around 18z. Winds will continue to be out of the southeast today across the area about 10 knots. AUS and DRT have already seen scattered showers this morning moving within the vicinity of the terminals while SAT remains dry. Coverage of showers and thunderstorm activity should increase through the day. Thunderstorms will also be possible during the afternoon hours prompting the change from VCSH to VCTS within the TAFs. Precipitation could last through the afternoon into the overnight hours before shifting westward late tonight into Monday morning. At this point have precipitation ending that I-35 terminals around 08z tonight with the return of MVFR cigs due to the plentiful moisture still over the area. && .PREV DISCUSSION... /ISSUED 337 AM CDT Sun Aug 12 2018/ SHORT TERM (Today through Monday)... Upper air analysis last evening showed a low over New Mexico with weak flow over Texas. A weak pressure gradient at the surface had winds light and variable. There were two frontal boundaries stalled across the region. One was across our CWA from northeast to southwest and the other was to the north of us. The upper low will drift slowly toward the northeast through this period. PW values from 00Z soundings were 1.85 inches at DRT and 2.05 inches at CRP. PW is forecast to remain near or above 2 inches over most of our CWA today. Convection is likely today with the upper low and stalled surface boundaries. The best chances for precipitation will be west of a line from Burnet to Hondo to Carrizo Springs. With the high PW, locally heavy rain is possible and a few places could see minor flooding especially places that have had rain over the last couple of days. Rainfall totals will be one to three inches with isolated spots of five inches. As the upper low moves away Monday, PW will decrease across the area. Rain chances will decrease from the southeast. The area of likely POPs will be confined to the western Edwards Plateau with only chance and slight chance south and east of there. LONG TERM (Monday Night through Saturday)... The upper low will open into a wave and accelerate to the northeast starting Monday night. This will continue a decrease in our rain chances. There will only be slight and low end chances POPs Monday night over the northern Hill Country and Edwards Plateau. The decreased PW will mean no heavy rain during this period. By Tuesday the subtropical ridge will begin building back into Texas from the Gulf bringing dry weather back to the region. The ridge will become stronger through the rest of the week suppressing convection. Temperatures will also warm through the week under sunny skies and subsidence. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 90 75 94 76 96 / 60 40 20 - - Austin Bergstrom Intl Airport 90 75 94 75 96 / 60 40 20 - - New Braunfels Muni Airport 90 75 94 75 95 / 60 50 20 - 10 Burnet Muni Airport 85 73 90 73 93 / 60 60 30 10 - Del Rio Intl Airport 85 73 89 76 94 / 80 80 60 30 10 Georgetown Muni Airport 88 74 92 75 96 / 60 50 30 - - Hondo Muni Airport 90 74 95 75 97 / 70 60 30 10 - San Marcos Muni Airport 90 75 93 75 96 / 60 40 20 - - La Grange - Fayette Regional 92 76 95 75 97 / 50 20 10 - 10 San Antonio Intl Airport 89 76 94 76 96 / 60 60 20 - - Stinson Muni Airport 91 77 95 76 96 / 60 50 20 - - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...Treadway Synoptic/Grids...05
Hazardous weather outlook, Aug 12, 4:14 AM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 414 AM CDT Sun Aug 12 2018 TXZ171>173-183>194-202>209-217>225-228-130915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 414 AM CDT Sun Aug 12 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Locally heavy rain is possible today through tonight across the Southern Edwards Plateau, Hill Country, and Rio Grande Plains. Rainfall totals of one to three inches are expected with isolated higher amounts possible. Pockets of localized flooding are possible, especially across areas that have seen rainfall Friday and Saturday. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Locally heavy rainfall is possible on Monday across the northern Rio Grande Plains and Edwards Plateau. An additional half inch of rain is possible with precipitation on Monday. No hazardous weather is expected Tuesday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 12, 6:17 AM CDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 617 AM CDT Sun Aug 12 2018 TXZ171>173-183>192-202>206-217-218-122100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar- Comal-Maverick-Zavala- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bracketville, Uvalde, Hondo, San Antonio, New Braunfels, Eagle Pass, and Crystal City 617 AM CDT Sun Aug 12 2018 ...LOCALLY HEAVY RAIN COULD LEAD TO ISOLATED FLASH FLOODING... Isolated flash flooding is possible today due to heavy rainfall. An upper level low will interact with a surface boundary to generate showers and thunderstorms today. Some of these storms will produce heavy rainfall. Rainfall totals will be one to three inches with a few places getting up to five inches. This rain could lead to flash flooding. Places that have received rain over the last few days will be more prone to flooding.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 5:30 AM CDT | Areal Flood Advisory | EWX | Bandera, Kinney, Real, Uvalde | 3 hr |
| Aug 12, 6:55 AM CDT | Flash Flood Warning | EWX | Uvalde | 6 hr |
| Aug 12, 9:32 AM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Aug 12, 12:30 PM CDT | Areal Flood Advisory | EWX | Kinney | 2 hr |
| Aug 12, 1:05 PM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Aug 12, 2:10 PM CDT | Special Weather Statement | EWX | Williamson | 50 min |
| Aug 12, 4:00 PM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| Aug 12, 4:12 PM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| Aug 12, 4:47 PM CDT | River Flood Warning | EWX | Uvalde | 3 hr |
| Aug 12, 5:15 PM CDT | Areal Flood Advisory | EWX | Dimmit | 3 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.